Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 24, 2001, 11:45 PM EDT for Greene County, Oglethorpe County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2001, 11:45 PM EDT (03:45 UTC)
- Expired
- May 25, 2001, 12:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Greene County, GA, Oglethorpe County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 250346 SVRATL GAC133-221-250430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 PM EDT THU MAY 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN EAST CENTRAL GEORGIA SOUTHERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA * UNTIL 1230 AM EDT * AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WOODVILLE...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WOODVILLE... MAXEYS AND GREENSBORO. HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGET...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3362 8332 3346 8327 3375 8295 3385 8312
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:40 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 24, 9:40 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 940 PM EDT THU MAY 24 2001 PLAN TO UPDATE ZONES AT 10 PM TO TAKE OUT THE WATCH FOR NORTHWEST/WEST CENTRAL GEORGIA. STORMS CONTINUE TO WEAKEN...BUT WATER VAPOR STILL SHOWS SHORT WAVE TO OUR WEST WHERE BMX HAS ISSUED WARNINGS FOR THE AREA NEAR MGM. THESE WILL BE MOVING INTO MORE STABLE AIR. HOWEVER...WITH DYNAMICS CONTINUING WILL KEEP CHANCE POPS IN FOR MOST OF THE STATE TONIGHT. WILL KEEP HIGHEST POPS IN THE NORTHWEST WHERE GREATEST COVERAGE CONTINUES AT THE PRESENT TIME. LITTLE CHANGE TO TEMPERATURES. .ATL... GA...NONE. 26
In the hours before
Local storm report, May 24, 10:40 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
909 PM EDT THU MAY 24 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0506 PM 5 SE GILLSVILLE GA .75 INCH HAIL
05/24/01 JACKSON REPORTED BY PUBLIC
0512 PM MAYSVILLE GA 1.00 INCH HAIL
05/24/01 JACKSON WATER ACROSS ROAD.
REPORTED BY PUBLIC
0515 PM SHANNON GA WIND DAMAGE
05/24/01 FLOYD NUMEROUS TREES DOWN
REPORTED BY 911 CENTER.
0520 PM MAYSVILLE GA .75 INCH HAIL
05/24/01 JACKSON HAILED FOR 10 MINUTES 510
PM TO 520 PM. REPORTED BY
PUBLIC
0525 PM ARMUCHEE GA 1.00 INCH HAIL
05/24/01 FLOYD REPORTED BY PUBLIC
0530 PM COMMERCE GA 1.00 INCH HAIL
05/24/01 JACKSON REPORTED BY PUBLIC
0530 PM FIVE POINTS GA 1.00 INCH HAIL
05/24/01 BANKS REPORTED BY EMERGENCY
MANAGER
0533 PM ROME GA 1.00 INCH HAIL
05/24/01 FLOYD HAIL COVERED GROUND.
A FEW LIMBS DOWN AS WELL.
REPORTED BY PUBLIC.
0535 PM HALLS STATION GA 1.25 INCH HAIL
05/24/01 BARTOW HAILED FROM 535 PM TO 550
PM. QUARTER TO HALF DOLLAR
SIZE HAIL COVERING GROUND.
REPORTED BY PUBLIC
0537 PM ROME GA .75 INCH HAIL
05/24/01 FLOYD REPORTED BY PUBLIC
0540 PM SHANNON GA .75 INCH HAIL
05/24/01 FLOYD REPORTED BY PUBLIC
0540 PM ROME GA WIND DAMAGE
05/24/01 ROME TREES DOWN AND DIME SIZE
HAIL. REPORTED BY PUBLIC.
0550 PM ADAIRSVILLE GA 1.75 INCH HAIL
05/24/01 BARTOW REPORTED BY PUBLIC
0552 PM CARTERSVILLE GA 1.75 INCH HAIL
05/24/01 BARTOW TREES BENDING OVER.
REPORTED BY PUBLIC
0557 PM 6N CARTERSVILLE GA 1.00 INCH HAIL
05/24/01 BARTOW REPORTED BY PUBLIC.
0605 PM CEDARTOWN GA .75 INCH HAIL
05/24/01 POLK REPORTED BY PUBLIC.
0608 PM PENNVILLE GA .75 INCH HAIL
05/24/01 CHATTOOGA REPORTED BY STORM SPOTTER.
0615 PM WALESKA GA 1.75 INCH HAIL
05/24/01 CHEROKEE HAIL DEPTH 1 1/2 INCHES.
LARGER THAN GOLFBALL SIZE.
REPORTED BY PUBLIC
0615 PM CANTON GA .75 INCH HAIL
05/24/01 CHEROKEE REPORTED BY PUBLIC.
0620 PM PINE LOG GA .88 INCH AHIL
05/24/01 BARTOW REPORTED BY PUBLIC.
0620 PM WALESKA GA 1.25 INCH HAIL
05/24/01 CHEROKEE REPORTED BY EMERGENCY
MANAGER
0624 PM 1S WALESKA GA 1.75 INCH HAIL
05/24/01 CHEROKEE REPORTED BY PUBLIC.
0626 PM WALESKA GA 1.00 INCH HAIL
05/24/01 CHEROKEE REPORTED BY PUBLIC
0629 PM BALL GROUND GA 1.00 INCH HAIL
05/24/01 CHEROKEE REPORTED BY PUBLIC.
0635 PM BALLGROUND GA 2.00 INCH HAIL
05/24/01 CHEROKEE HAIL LARGER THAN GOLF
BALLS. BROKE WINDOWS IN
HOUSE. REPORTED BY
EMERGENCY MANAGER
0640 PM BALLGROUND GA FUNNEL CLOUD
05/24/01 CHEROKEE REPORTED BY EMERGENCY
MANAGER
0640 PM CEDARTOWN GA 1.75 INCH HAIL
05/24/01 POLK LIMBS DOWN IN NORTHEAST
CEDARTOWN ON COLLEGE STREET.
REPORTED BY STORM SPOTTER.
0640 PM BALLGROUND GA WIND DAMAGE
05/24/01 CHEROKEE POWER LINES DOWN.
ESTIMATED WINDS 65 MPH.
REPORTED BY PUBLIC.
0641 PM TATE GA .75 INCH HAIL
05/24/01 PICKENS REPORTED BY PUBLIC.
0645 PM SUGAR VALLEY GA 1.00 INCH HAIL
05/24/01 GORDON REPORTED BY PUBLIC.
0647 PM DUCKTOWN GA 1.00 INCH HAIL
05/24/01 FORSYTH REPORTED BY PUBLIC.
0647 PM MATT GA 1.75 INCH HAIL
05/24/01 FORSYTH REPORTED BY PUBLIC.
0650 PM CUMMING GA 1.00 INCH HAIL.
05/24/01 FORSYTH REPORTED BY PUBLIC.
0655 PM COAL MOUNTAIN GA 1.00 INCH HAIL
05/24/01 FORSYTH REPORTED BY PUBLIC.
0702 PM OSCARVILLE GA 2.75 INCH HAIL
05/24/01 FORSYTH HAIL COVERING GROUND.
BASEBALL SIZE HAIL REPORTED
BY PUBLIC
0715 PM OAKWOOD GA 1.75 INCH HAIL
05/24/01 HALL REPORTED BY PUBLIC.
0755 PM KENSINGTON GA WIND DAMAGE
05/24/01 WALKER TIN ROOF BLOWN OFF BARN
TREES UPROOTED.
REPORTED BY AMATEUR RADIO.The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:16 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 29 min |
| May 25, 2:47 AM EDT | Severe Thunderstorm Warning | FFC | Haralson | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.